MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION ENDOSCOPE 5.5MM; LAPAROSCOPE, GENERAL

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION ENDOSCOPE 5.5MM; LAPAROSCOPE, GENERAL
Model Number MCENDO550
Medical Device Problem Code Optical Problem (3001)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/19/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The user facility reported to terumo cardiovascular that during vein harvesting procedure, the scope was blurry.As per the subsidiary, when the surgical assistant started to dissect the veins, he found out that the scope was blurry.He cannot proceed with the vein harvesting and needed to convert the procedure to a skipping method, which leads to the delay of procedure for approximately 15 minutes.No known health consequences or impact to patient.Product was not changed out.Procedure completed successfully.
 
Additional Manufacturer Narrative
Terumo has received the device for evaluation; however, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.For this reason, terumo references evaluation conclusion code 11.H6: component code: 866 - lenses, health effect - impact code: 4630 - modified surgical procedure, health effect - clinical code: 4582 - no clinical signs, symptoms or conditions, medical device problem code: 3001 - optical problem, investigation findings: 3233 - results pending completion of investigation, investigation conclusions: 11 - conclusion not yet available.
 
Event or Problem Description
Blurry scope.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on october 13, 2023.The returned sample was visually inspected for damage and looked through the endoscope directly to read some print matter.The internal components was then inspected using a monocular and was discovered that there was a crack on one of the internal lenses which resulted in a blurry visual field.Improper handling caused the internal lens to break.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.

Brand Name
ENDOSCOPE 5.5MM
Common Device Name
LAPAROSCOPE, GENERAL
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
Manufacturer (Section G)
SAME
Manufacturer Contact
douglas patton
125 blue ball road
elkton, MD 21921
7346634145
MDR Report Key17933555
Report Number1124841-2023-00244
Device Sequence Number15056913
Product Code GCJ
UDI-Device Identifier00699753018952
UDI-Public(01)00699753018952
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K092789
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMCENDO550
Device Catalogue NumberN/A
Device Lot Number800816
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/05/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2023
Supplement Date Received by Manufacturer11/03/2023
Initial Report FDA Received Date10/13/2023
Supplement Report FDA Received Date11/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/03/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexMale
Patient RaceAsian